MAUDE Adverse Event Report: ARTHROCARE CORPORATION AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION AMBIENT MEGAVAC 90; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASCA5001-01
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an unspecified procedure, the ambient megavac wand was displaying an ¨7 error¨ message when connected to the terminal.The procedure was completed with a s+n back up device.There was a surgical delay greater than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection observed the returned device shows no manufacturing abnormalities.The evac line is cloudy and has a strong chemical smell.Bio debris is present.The device was out of the original packaging.No packaging returned.A functional evaluation revealed an e7 error was generated when the wand was connected after the controller was powered on.When used with a bypass box, coagulation and plasma were generated as intended.The resistance measured at 1.04 kilo ohms.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with reuse of a single device.Factors that could have contributed to the reported event include: (1) previous use (2) disconnecting the wand from the controller after power has been turned on.(3) an issue with one of the concomitant devices in use at the time of this complaint event.Based on this investigation, the need for corrective action is not indicated.

Brand Name
AMBIENT MEGAVAC 90
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19697586
Report Number3006524618-2024-00252
Device Sequence Number18060821
Product Code GEI
UDI-Device Identifier00817470001761
UDI-Public00817470001761
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASCA5001-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown